Alert archive / Georgia / Flash Flood Warnings in 2024

Flash Flood Warning 112, NWS Tallahassee, FL

September 26, 20249 counties in Georgia

NWS Tallahassee, FL issued this flash flood warning at Sep 26, 2024, 11:13 PM EDT for 9 counties in Georgia. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2024, 11:13 PM EDT (03:13 UTC)
Expired
Sep 27, 2024, 5:15 AM EDT
In force
6 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Grady County, GA, Lanier County, GA, Lowndes County, GA, Mitchell County, GA, Thomas County, GA

What was reported inside it

TimeReportWhereRemark
Sep 27, 12:37 AM EDTRAIN 4.332 N Valdosta, GAMesonet station GW2038 VALDOSTA, two day storm total.
Sep 27, 2:00 AM EDTFLASH FLOOD2 Ssw Newark, GAWater was over the bridge on Cone Road.
Sep 27, 2:30 AM EDTFLASH FLOOD2 E Chastain, GAWater was over the roadway near Rocky Ford Road and Eric Hall Road.
Sep 27, 3:00 AM EDTFLASH FLOOD1 E Moultrie, GATalmadge Dr was flooded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 167 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
1.7
Supercell composite
22.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WGUS52 KTAE 270313
FFWTAE
GAC019-027-071-075-131-173-185-205-275-270915-
/O.NEW.KTAE.FF.W.0112.240927T0313Z-240927T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1113 PM EDT Thu Sep 26 2024

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Berrien County in south central Georgia...
  Brooks County in south central Georgia...
  Colquitt County in south central Georgia...
  Cook County in south central Georgia...
  Lanier County in south central Georgia...
  Lowndes County in south central Georgia...
  Thomas County in south central Georgia...
  Grady County in southwestern Georgia...
  Mitchell County in southwestern Georgia...

* Until 515 AM EDT Friday.

* At 1113 PM EDT, Doppler radar indicated heavy rain across the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Newton, Moultrie, Quitman, Adel, Thomasville, Valdosta, Pelham, 
  Nashville, Camilla, Cairo, Lake Park, Lakeland, Hahira, Sparks, 
  Boston, Enigma, Ray City, Norman Park, Baconton and Lenox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3108 8451 3112 8451 3131 8434 3144 8414
      3144 8400 3134 8400 3132 8372 3133 8346
      3140 8337 3147 8337 3147 8315 3140 8314
      3128 8303 3118 8305 3118 8297 3087 8297
      3080 8313 3062 8314 3069 8438 3108 8438

FLASH FLOOD...RADAR INDICATED

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:43 PM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 26, 7:43 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
Issued by National Weather Service Houston/Galveston TX
743 PM EDT Thu Sep 26 2024

...New AVIATION...

.NEAR TERM...
(Through Friday)
Issued at 318 PM EDT Thu Sep 26 2024

Hurricane Helene is now a major hurricane with maximum sustained
winds of 120 mph. Helene is still forecast to make landfall along
the Florida Big Bend as a major hurricane this evening and inflict
catastrophic damage to the area. For the latest on Hurricane
Helene and its local impacts, please see the latest Hurricane
Local Statement.

&&

.SHORT TERM & LONG TERM...
(Friday night through Wednesday)
Issued at 318 PM EDT Thu Sep 26 2024

Generally warm and mostly dry conditions are expected through the
next week after Helene exits the region. A stalled front to the
southeast may allow for a few showers and storms across the waters
and far southeastern portions of the area, but even then coverage
is expected to be fairly sparse. Next week another cold front is
forecast to push through the area, prolonging the warm and dry
conditions even longer. Highs are generally forecast in the 80s to
near 90, with lows in the mid 60s to low 70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 743 PM EDT Thu Sep 26 2024

Look for extremely hazardous flying conditions this evening into
the overnight hours as Hurricane Helene makes landfall and tracks
northward across the area. Already seeing some tropical storm
strength gusts along the coastline. Ceilings will fall into IFR
territory, rainfall will become heavier and winds will further
increase in the coming hours. As Helene tracks further inland, we
should see gradually improving conditions from south-to-north in
the 8-12z timeframe. By mid morning, most area terminals should be
back to VFR...though still anticipate some breezy sw/wsw winds
(15g25kt) through a good part of the day Friday. 47

&&

.MARINE...
Issued at 318 PM EDT Thu Sep 26 2024

At 11 AM EDT Thursday, the center of Hurricane Helene was located
about 330 miles south-southwest of Saint Marks Florida, over the
southeast Gulf. Helene will move north-northeast across the
eastern Gulf today, rapidly strengthening to a major hurricane
before making landfall along the Big Bend Coast this evening.
Helene will quickly move inland on Friday, so conditions will
improve over the waters. Gentle to moderate southwest to westerly
breezes will prevail this weekend, as a large area of low pressure
spins over the Lower Mississippi Valley.

&&

.FIRE WEATHER...
Issued at 318 PM EDT Thu Sep 26 2024

Hurricane Helene is forecast to push through the region later today
and tonight, bringing widespread damaging winds and heavy rainfall.
In the wake of Helene, drier conditions are expected Friday through
the weekend. However, high dispersions are expected as breezy
transport winds remain over the region.

&&

.HYDROLOGY...
Issued at 318 PM EDT Thu Sep 26 2024

Widespread flash flooding will be possible today and tonight as
Hurricane Helene pushes through the area. There is a High Risk for
excessive rainfall from WPC, and a Flood Watch is in effect. Flash
flooding is already ongoing from pre-event rainfall across the FL
Panhandle. Already saturated areas will be even more susceptible
to flooding from the extreme rainfall rates expected with
Hurricane Helene.

Rapid rises on area rivers are expected with Hurricane Helene as
well, and some rivers and streams are already well on their way to
minor or moderate flood stage with recent rainfall and forecast
rainfall from Helene. Event rainfall totals could reach as high as
15 to 18 inches in some areas. If realized, these totals would
create catastrophic flooding.

If you live in a flood-prone area, there are still a couple of
hours left to move to higher ground. Of course, if you are under
an evacuation order please follow the advice of local officials.
Once tropical storm conditions begin later this afternoon and
evening, it will quickly become unsafe to be on the roads.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   69  84  69  86 / 100  10   0   0
Panama City   71  83  74  86 /  80   0   0   0
Dothan        65  81  65  84 / 100  20   0   0
Albany        68  81  66  84 / 100  30   0   0
Valdosta      71  85  67  86 / 100  20   0   0
Cross City    76  87  74  87 / 100  10   0   0
Apalachicola  74  83  75  84 /  90   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for FLZ007>019-026>029-034-
     108-112-114-115-118-127-128-134.

     Tropical Storm Warning for FLZ007>010-012-108-112.

     Hurricane Warning for FLZ011-013>019-026>029-034-114-115-118-127-
     128-134.

     Storm Surge Warning for FLZ027-114-115-118-127-128-134.

     High Rip Current Risk through Saturday evening for FLZ108-112-
     114-115.

GA...Flood Watch through Friday morning for GAZ120>131-142>148-
     155>161.

     Hurricane Warning for GAZ120>131-142>148-155>161.

AL...Flood Watch through Friday morning for ALZ065>069.

     Tropical Storm Warning for ALZ065-066-068.

     Hurricane Warning for ALZ067-069.

GM...Tropical Storm Warning for GMZ750-770.

     Hurricane Warning for GMZ730-752-755-765-772-775.

&&

In the hours before

Local storm report, Sep 26, 6:21 PM EDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
621 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Flash Flood      Chipley                 30.77N 85.54W
09/26/2024                   Washington         FL   Public

            Water reported over roadways along South
            Blvd from 2nd St to Hwy 77.

&&

RH
Local storm report, Sep 26, 6:24 PM EDT, 4 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
624 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Flash Flood      1 NW Chipley Municipal  30.76N 85.53W
09/26/2024                   Washington         FL   911 Call Center

            Water reported over roadways near Brickyard
            Rd and Orange Hill Rd.

&&

RH
Local storm report, Sep 26, 6:26 PM EDT, 4 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
626 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Flash Flood      3 NE Chipley Municipal  30.78N 85.48W
09/26/2024                   Washington         FL   911 Call Center

            Water reported over roadway near hwy 90 and
            sewell Farms Rd.

&&

RH
Local storm report, Sep 26, 6:34 PM EDT, 4 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
634 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Flash Flood      Sunnyside               30.25N 85.94W
09/26/2024                   Bay                FL   911 Call Center

            Water reported over the roadway near Azalea
            Dr.

&&

RH
Local storm report, Sep 26, 10:14 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1014 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     Tropical Cyclone Jena                    29.66N 83.38W
09/26/2024                   Dixie              FL   Mesonet

            83 mph wind gust at mobile WeatherSTEM site.

&&

PC
Local storm report, Sep 26, 10:21 PM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1021 PM EDT Thu Sep 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     Tropical Cyclone Horseshoe Point         29.44N 83.29W
09/26/2024                   GMZ765             FL   Mesonet

            84mph wind gust at Horseshoe Beach
            WeatherSTEM site.

&&

PC

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 11:07 PM EDTExtreme Wind WarningTAEBrooks, Lowndes, Thomas115 min
Sep 27, 12:36 AM EDTFlash Flood WarningTAEBen Hill, Dougherty, Irwin, Tift, Turner, Worth5 hr
Sep 27, 12:20 PM EDTRiver Flood WarningTAEBrooks, Lowndes7 days
Sep 27, 3:56 PM EDTRiver Flood WarningTAEClay42 hr
Sep 27, 3:58 PM EDTRiver Flood WarningTAEEarly, Seminole42 hr
Sep 27, 6:47 PM EDTRiver Flood WarningTAETerrell, Webster17 hr

Nearby

Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.